MAUDE Adverse Event Report: RANFAC CORP. BONE MARROW BIOPSY NEEDLE, RBN-84; INSTRUMENT, BIOPSY

RANFAC CORP. BONE MARROW BIOPSY NEEDLE, RBN-84; INSTRUMENT, BIOPSY
Model Number 8 GAUGE X 4
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
During the patient's bone marrow biopsy procedure, the core needle was inserted into the bone and during removal of the needle the device broke at the plastic attachment to the metal core needle.Several attempts were made to remove it, and ultimately an ortho consult was called.Level 1 pelvic xray pa and lateral were obtained to assess positioning.Ortho was able to remove the needle using sterile pliers.Post-removal x-rays were obtained to ensure no foreign bodies were left in the site.

Brand Name
BONE MARROW BIOPSY NEEDLE, RBN-84
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
RANFAC CORP.
30 doherty ave
avon MA 02322
MDR Report Key12786523
Report Number12786523
Device Sequence Number4788290
Product Code KNW
UDI-Device Identifier00858690006983
UDI-Public(01)00858690006983(17)260122(10)47631
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/08/2021
Report Date (Section F) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8 GAUGE X 4
Device Catalogue NumberRBN-84
Device Lot Number47631
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/10/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA10/08/2021